MAUDE Adverse Event Report: COOK ENDOSCOPY FUSION QUATTRO EXTRACTION BALLOON

COOK ENDOSCOPY FUSION QUATTRO EXTRACTION BALLOON
Model Number G31921
Medical Device Problem Codes Burst Container or Vessel (1074); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 11/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Suspect medical device: common name and product code: gca biliary catheter for stone removal that may also allow for irrigation and contrast injection, gca investigation evaluation: our laboratory evaluation of the product said to be involved determined that pieces of the balloon material are missing.The balloon was returned with the syringe still attached to the inflation port.The balloon was ruptured and socked over the distal tip.The balloon was rolled back in position and examined under magnification.There are sections of the balloon that do not match up.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.A split or rupture in the balloon material can occur if the balloon has come into contact with a sharp object, such as a sharp stone, or possibly a burr in the endoscope channel.A split or rupture in the balloon material can also occur if added pressure was applied during extraction.The instructions for use direct the user to "gently withdraw the inflated balloon toward the papilla." the instructions for use contain the following: ¿warning: do not exert excessive pressure on ampulla while extracting stones.If stone does not pass easily, reassess need for sphincterotomy.¿ prior to distribution, all fusion quattro extraction balloons are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) procedure, the physician used a cook fusion quattro extraction balloon.A stone was taken out with the first use of the device, but when they attempted to take out the rest of the stones, they found out the balloon was broken.The procedure was completed with another cook fusion quattro extraction balloon.This event was not reportable at that time.On 12-nov-2019, the device returned.The sections of the balloon do not match up [pieces of the balloon material are missing].It was reported that a section of the device did not remain inside the patient¿s body; however the location of the missing portions is unknown.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
FUSION QUATTRO EXTRACTION BALLOON
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key9432763
Report Number1037905-2019-00746
Device Sequence Number19426015
Product Code GCA
UDI-Device Identifier00827002319219
UDI-Public(01)00827002319219(17)200618(10)W4227556
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K063677
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2020
Device Model NumberG31921
Device Catalogue NumberFS-QEB-XL-A
Device Lot NumberW4227556
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2019
Initial Report FDA Received Date12/06/2019
Patient Sequence Number1
Patient Age66 YR
Patient Weight55